Alert archive / Colorado / Red Flag Warnings in 2010
Red Flag Warning 4, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Mar 31, 2010, 3:28 PM MDT for 10 counties in Colorado. It took effect at Apr 1, 2010, 10:00 AM MDT. It was in force for 10 hr. 18 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 31, 2010, 3:28 PM MDT (21:28 UTC)
- In effect from
- Apr 1, 2010, 10:00 AM MDT
- Expired
- Apr 1, 2010, 7:51 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 12:34 PM MDT | NON-TSTM WND GST 51 | 5 E Colorado Springs, CO | |
| Apr 1, 12:58 PM MDT | NON-TSTM WND GST 58 | 6 E Pueblo, CO | |
| Apr 1, 1:10 PM MDT | NON-TSTM WND GST 54 | 3 W Lamar, CO | |
| Apr 1, 1:23 PM MDT | NON-TSTM WND GST 54 | 9 S Springfield, CO | |
| Apr 1, 1:51 PM MDT | NON-TSTM WND GST 54 | 12 Ne Trinidad, CO | |
| Apr 1, 1:51 PM MDT | NON-TSTM WND GST 54 | 3 Ese Hoehne, CO | |
| Apr 1, 1:52 PM MDT | NON-TSTM WND GST 45 | 6 Nne La Junta, CO | |
| Apr 1, 1:58 PM MDT | NON-TSTM WND GST 58 | 4 Nne Blende, CO | |
| Apr 1, 2:00 PM MDT | NON-TSTM WND GST 70 | 3 Sw Pueblo, CO | FENCES BLOWN DOWN ON PROPERTY |
| Apr 1, 2:44 PM MDT | NON-TSTM WND GST 58 | 5 Ese Colorado Springs, CO | KCOS OBSERVATION |
| Apr 1, 2:53 PM MDT | NON-TSTM WND GST 50 | 4 W Lamar, CO | KLAA OBSERVATION |
| Apr 1, 2:53 PM MDT | NON-TSTM WND GST 58 | 6 W Lamar, CO | KLAA OBSERVATION |
| Apr 1, 2:53 PM MDT | NON-TSTM WND GST 58 | 8 W Lamar, CO | |
| Apr 1, 2:54 PM MDT | NON-TSTM WND GST 50 | 5 Se Colorado Springs, CO | KCOS OBSERVATION |
| Apr 1, 3:08 PM MDT | NON-TSTM WND GST 67 | 7 Sse Springfield, CO | |
| Apr 1, 3:23 PM MDT | NON-TSTM WND GST 59 | 4 W Lamar, CO | |
| Apr 1, 4:25 PM MDT | NON-TSTM WND GST 59 | 5 Nne La Junta, CO | |
| Apr 1, 4:40 PM MDT | NON-TSTM WND GST 60 | 5 Nne La Junta, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3398 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
074 WWUS85 KPUB 312128 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 328 PM MDT WED MAR 31 2010 ...A RED FLAG WARNING FOR WINDY CONDITIONS...LOW HUMIDITY AND CRITICAL FUEL CONDITIONS...REMAINS IN EFFECT THROUGH 8 PM WEDNESDAY...FOR FIRE WEATHER ZONES 229 THROUGH 230...ZONE 233 AND 237...WHICH INCLUDES EASTERN HUERFANO...LAS ANIMAS AND BACA COUNTIES. A RED FLAG WARNING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND CRITICAL FUEL CONDITIONS IS ALSO IN EFFECT FROM 11 AM TO 8 PM THURSDAY FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES SOUTHERN EL PASO...PUEBLO...EASTERN HUERFANO...LAS ANIMAS...CROWLEY...OTERO...BENT...KIOWA...PROWERS AND BACA COUNTIES... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING THROUGH EARLY THIS EVENING FOR THE SOUTERN INTERSTATE 25 CORRIDOR...THE RATON MESA REGION THROUGH EASTERN BACA COUNTY AND HAS ISSUED A RED FLAG WARNING FOR MOST OF SOUTHEASTERN COLORADO FROM LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. GUSTY SOUTHWESTERLY WINDS WILL REVELOP ACROSS THE AREA THURSDAY AS A STRONG WEATHER SYSTEM CONTINUES TO MOVE INTO WESTERN COLORADO. THIS WINDS COMBINED WITH EXPECTED HUMIDITIES OF AROUND 15 PERCENT AND CURED FUELS...WILL CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD IF A FIRE STARTS ACROSS THE AREA ON THURSDAY. COZ227-228-011330- /O.CAN.KPUB.FW.W.0003.000000T0000Z-100401T0200Z/ /O.NEW.KPUB.FW.W.0004.100401T1700Z-100402T0200Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- 328 PM MDT WED MAR 31 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY. THE RED FLAG WARNING HAS BEEN CANCELLED. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...227...228 WEST TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED ACROSS THE AREA ON THURSDAY...AS A STRONG WEATHER SYSTEM BEGINS TO MOVE INTO THE STATE. THESE WINDS...ALONG WITH EXPECTED HUMIDITY VALUES AROUND 15 PERCENT AND CURED FUELS WILL CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ229-230-233-237-011330- /O.NEW.KPUB.FW.W.0004.100401T1700Z-100402T0200Z/ /O.CON.KPUB.FW.W.0003.000000T0000Z-100401T0200Z/ HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 328 PM MDT WED MAR 31 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...229...230...233...237 WEST TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 35 MPH...HUMIDITY VALUES LESS THAN 15 PERCENT...AND DRY FUELS WILL BE FOUND ACROSS THE SOUTHERN INTERSTATE 25 CORRIDOR AND ALONG WITH COLORADO AND NEW MEXICO BORDER THROUGH THE EARLY EVENING. WEST TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED ACROSS THE AREA AGAIN THURSDAY...AS A STRONG WEATHER SYSTEM BEGINS TO MOVE INTO THE STATE. THESE WINDS...ALONG WITH EXPECTED HUMIDITY VALUES AROUND 15 PERCENT AND CURED FUELS WILL CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR THROUGH THE EARLY EVENING AND AGAIN ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ231-232-234>236-011330- /O.NEW.KPUB.FW.W.0004.100401T1700Z-100402T0200Z/ CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY- 328 PM MDT WED MAR 31 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...231...232...234...235...236 WEST TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED ACROSS THE AREA ON THURSDAY...AS A STRONG WEATHER SYSTEM BEGINS TO MOVE INTO THE STATE. THESE WINDS...ALONG WITH EXPECTED HUMIDITY VALUES AROUND 15 PERCENT AND CURED FUELS WILL CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
5 follow-up statements
602 WWUS85 KPUB 010154 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 754 PM MDT WED MAR 31 2010 ...A RED FLAG WARNING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND CRITICAL FUEL CONDITIONS IS IN EFFECT FROM 11 AM TO 8 PM THURSDAY FOR FIRE WEATHER ZONES 227 THROUGH 237... WHICH INCLUDES SOUTHERN EL PASO...PUEBLO...EASTERN HUERFANO...LAS ANIMAS...CROWLEY...OTERO...BENT...KIOWA...PROWERS AND BACA COUNTIES... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR MOST OF SOUTHEASTERN COLORADO FROM LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. GUSTY SOUTHWESTERLY WINDS WILL REDEVELOP ACROSS THE AREA THURSDAY AS A STRONG WEATHER SYSTEM CONTINUES TO MOVE INTO WESTERN COLORADO. THESE WINDS COMBINED WITH HUMIDITIES OF AROUND 15 PERCENT AND DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD IF A FIRE STARTS ACROSS THE AREA ON THURSDAY. THE RED FLAG WARNING WHICH WAS IN EFFECT UNTIL 8 PM THIS EVENING HAS BEEN ALLOWED TO EXPIRE AS WINDS CONTINUE TO DECREASE...AND HUMIDITIES INCREASE. COZ229-230-233-237-011800- /O.EXP.KPUB.FW.W.0003.000000T0000Z-100401T0200Z/ /O.CON.KPUB.FW.W.0004.100401T1700Z-100402T0200Z/ HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 754 PM MDT WED MAR 31 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. ANOTHER RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...229...230...233...237 WEST TO SOUTHWEST WINDS WILL CONTINUE TO DECREASE THIS EVENING AS HUMIDITIES RISE ABOVE 15 PERCENT. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM THIS EVENING. HOWEVER...WEST TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL RETURN TO THE AREA ON THURSDAY...AS A STRONG WEATHER SYSTEM BEGINS TO MOVE INTO THE STATE. THESE WINDS...ALONG WITH EXPECTED HUMIDITY VALUES AROUND 15 PERCENT AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR AGAIN ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ227-228-231-232-234>236-011800- /O.CON.KPUB.FW.W.0004.100401T1700Z-100402T0200Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-CROWLEY COUNTY-OTERO COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- 754 PM MDT WED MAR 31 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...227...228...231...232...234...235...236 WEST TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL SPREAD ACROSS THE AREA ON THURSDAY...AS A STRONG WEATHER SYSTEM BEGINS TO MOVE INTO THE STATE. THESE WINDS...ALONG WITH EXPECTED HUMIDITY VALUES AROUND 15 PERCENT AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
579 WWUS85 KPUB 010951 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 351 AM MDT THU APR 1 2010 ...A RED FLAG WARNING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND CRITICAL FUEL CONDITIONS IS IN EFFECT FROM 11 AM TO 8 PM TODAY FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES SOUTHERN EL PASO...PUEBLO...EASTERN HUERFANO...LAS ANIMAS... CROWLEY...OTERO...BENT...KIOWA...PROWERS AND BACA COUNTIES... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR MOST OF SOUTHEASTERN COLORADO FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. STRONG AND GUSTY SOUTHWESTERLY WINDS WILL BE FOUND ACROSS THE AREA TODAY AS A STRONG WEATHER SYSTEM MOVES ACROSS COLORADO. THESE WINDS COMBINED WITH HUMIDITIES OF AROUND 15 PERCENT AND LOWER...AND DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD IF A FIRE STARTS. COZ227>237-020200- /O.CON.KPUB.FW.W.0004.100401T1700Z-100402T0200Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 351 AM MDT THU APR 1 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES IN COLORADO... 227...228...229...230...231...232...233...234...235...236...237 WEST TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL SPREAD ACROSS THE AREA TODAY. THESE WINDS...ALONG WITH EXPECTED HUMIDITY VALUES OF 15 PERCENT AND LOWER...AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
792 WWUS85 KPUB 011555 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 955 AM MDT THU APR 1 2010 ...A RED FLAG WARNING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND CRITICAL FUEL CONDITIONS IS IN EFFECT UNTIL 8 PM THIS EVENING FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES SOUTHERN EL PASO...PUEBLO...EASTERN HUERFANO...LAS ANIMAS...CROWLEY...OTERO...BENT...KIOWA...PROWERS AND BACA COUNTIES... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR MOST OF SOUTHEASTERN COLORADO THROUGH EARLY THIS EVENING. STRONG AND GUSTY SOUTHWESTERLY WINDS WILL BE FOUND ACROSS THE AREA TODAY AS A STRONG WEATHER SYSTEM MOVES ACROSS COLORADO. THESE WINDS COMBINED WITH HUMIDITIES OF AROUND 15 PERCENT AND LOWER...AND DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD IF A FIRE STARTS. COZ227>237-020200- /O.EXT.KPUB.FW.W.0004.100401T1600Z-100402T0200Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 955 AM MDT THU APR 1 2010 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...227...228...229...230...231...232...233...234...235 ...236...237 WEST TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL SPREAD ACROSS THE AREA TODAY. THESE WINDS...ALONG WITH HUMIDITY VALUES OF 15 PERCENT AND LOWER...AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
147 WWUS85 KPUB 012105 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 305 PM MDT THU APR 1 2010 ...A RED FLAG WARNING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND CRITICAL FUEL CONDITIONS REMAINS IN EFFECT UNTIL 8 PM THIS EVENING FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES SOUTHERN EL PASO...PUEBLO...EASTERN HUERFANO...LAS ANIMAS...CROWLEY... OTERO...BENT...KIOWA...PROWERS AND BACA COUNTIES... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR MOST OF SOUTHEASTERN COLORADO THROUGH EARLY THIS EVENING. STRONG AND GUSTY SOUTHWESTERLY WINDS WILL BE FOUND AHEAD OF A COLD FRONT MOVING ACROSS THE EASTERN PLAINS THIS AFTERNOON. THE STRONG WINDS WILL SHIFT TO THE WEST AND NORTHWEST BEHIND THE FRONT THIS EVENING AND THEN DIMINISH FROM WEST TO EAST THROUGH THE LATE EVENING. THESE WINDS COMBINED WITH HUMIDITIES OF AROUND 15 PERCENT AND LOWER...AND DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD IF A FIRE STARTS. COZ227>237-020200- /O.CON.KPUB.FW.W.0004.000000T0000Z-100402T0200Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 305 PM MDT THU APR 1 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...227...228...229...230...231...232...233...234...235 ...236...237 WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL CONTINUE AHEAD OF A COLD FRONT MOVING ACROSS THE EASTERN PLAINS THIS AFTERNOON. THE STRONG WINDS WILL SHIFT TO THE WEST AND NORTHWEST BEHIND THE FRONT THIS EVENING AND THEN DIMINISH FROM WEST TO EAST THROUGH THE LATE EVENING. THESE WINDS...ALONG WITH HUMIDITY VALUES OF 15 PERCENT AND LOWER...AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
209 WWUS85 KPUB 020151 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 751 PM MDT THU APR 1 2010 ...THE RED FLAG WARNING FOR THE SOUTHEAST PLAINS HAS BEEN CANCELLED... .COOLER TEMPERATURES HAVE BROUGHT HUMIDITIES ACROSS THE SOUTHEAST PLAINS ABOVE THE CRITICAL 15 PERCENT THRESHOLD. ALTHOUGH BREEZY TO WINDY CONDITIONS WILL CONTINUE THROUGH THE NIGHT...WIND GUSTS HAVE COME DOWN CONSIDERABLY AND WILL CONTINUE TO DECREASE THROUGH MIDNIGHT. THUS THE RED FLAG WARNING HAS BEEN CANCELLED. COZ227>237-020300- /O.CAN.KPUB.FW.W.0004.000000T0000Z-100402T0200Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 751 PM MDT THU APR 1 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG WARNING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...227...228...229...230...231...232...233...234...235 ...236...237 RELATIVE HUMIDITIES WILL CONTINUE TO RISE AS TEMPERATURES COOL THIS EVENING...AND ARE NO LONGER BELOW THE CRITICAL 15 PERCENT THRESHOLD. GUSTY WEST WINDS OF 20 TO 35 MPH WILL GRADUALLY DECREASE TO 15 TO 25 MPH AFTER MIDNIGHT. THUS THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 31, 3:15 PM MDT, 13 minutes earlier.
Area forecast discussion, Mar 31, 3:15 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 315 PM MDT WED MAR 31 2010 .SHORT TERM... (TONIGHT AND THURSDAY) ...FORECAST CONCERNS INCLUDE POSSIBLE CRITICAL FIRE WEATHER LATE THIS AFTERNOON AND AGAIN TOMORROW ACROSS THE EASTERN PLAINS ALONG WITH DEVELOPING SNOWFALL OVER THE CONTDVD... CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING MODERATE SW FLOW ALOFT ACROSS THE STATE AS LARGE UPPER TROUGH CONTINUES TO DIG ACROSS THE WEST COAST INTO THE GREAT BASIN ATTM. AT THE SFC...BACK DOOR COLD FRONT MOVED ACROSS THE EASTERN PLAINS THIS MORNING AND IS CURRENTLY LYING ALONG A TAD TO SPD LINE...WITH COOL AND MORE MOIST AIR WORKING ITS WAY UP THE ARKANSAS RIVER TO THE I-25 CORRIDOR WITH GUSTY EASTERLY WINDS UP TO 30 MPH HERE AT PUB WITH THE TEMP DROPPING SOME 10F AND RH INCREASING 15 TO 20 PERCENT IN THE PAST HOUR. WITH THAT SAID...CANCELED THE RED FLAG WARNING FOR MOST OF THE SE PLAINS...SAVE ALONG THE SOUTHERN NEW MEXICO BORDER WHERE MODELS ARE INDICATING THE BOUNDARY STALLING WITH SOUTHERLY RETURN FLOW KEEPING CRITICAL FIRE WEATHER CONDITIONS IN TACT THROUGH THE EARLY EVENING. TONIGHT AND THURSDAY...NO BIG CHANGES TO CURRENT FORECAST AS SW FLOW ALOFT CONTINUES TO INCREASE TONIGHT THROUGH THE DAY THURSDAY AS WEST COAST TROUGH CONTINUES TO LIFT OUT ACROSS THE GREAT BASIN AND ROCKIES WITH TROUGH AXIS MOVING INTO EXTREME WESTERN COLORADO BY 00Z FRIDAY. STRONG SW FLOW WILL KEEP WINDY CONDITIONS ACROSS THE HIGHER TERRAIN WITH GUSTY GAP FLOWS DEVELOPING ALONG AND WEST OF THE INTERSTATE 25 CORRIDOR THROUGH THE EARLY MORNING WITH LEE SIDE LOW DEVELOPING THE EASTERN PLAINS. INCREASING MOISTURE ALONG WITH STRONG OROGRAPHIC FLOWS WILL ALLOW FOR SNOW TO DEVELOP ALONG AND WEST OF THE CONTDVD THIS EVENING. WITH INCREASING UVV AHEAD OF SYSTEM...WILL MODERATE SNOWFALL CONTINUE ACROSS THE SW AND CENTRAL MTS THROUGH THE DAY THURSDAY WITH THE FOCUS OF THE HEAVIEST SNOW SHIFTING TO THE CENTRAL MTS LATE THURSDAY AFTERNOON WITH MORE WESTERLY FLOW AND CAA DEVELOPING BEHIND TROUGH WITH CURRENT WINTER STORM WARNING AND ADVISORIES STILL ON TRACK. ACROSS THE PLAINS...WILL STILL ONE MORE WINDY DAY WITH GUSTY SOUTHWEST WINDS OF 25 TO 45 MPH EXPECTED AHEAD OF TROUGH. DESPITE COOLING ALOFT...THE STRONG DOWNSLOPE FLOW WILL ALLOW FOR RHS TO FALL TO AROUND 15 PERCENT ACROSS THE EASTERN PLAINS AND WITH THE STRONG WINDS WILL LIKELY CREATE CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN. WITH THAT SAID...WILL ISSUE ANOTHER RED FLAG WARNING FROM 17Z THU TO 02Z FRI AS FUELS (DRIED GRASSES) REMAIN CRITICAL. -MW .LONG TERM... (THU NITE - WED) MAIN CONCERN THIS FCST PD IS SYSTEM MOVING ACROSS THE REGION THU NITE AND FRIDAY. A PROGRESSIVE HIGH AMPLITUDE TROUGH WILL MOVE ACROSS THE REGION THU NITE AND INTO FRI. THIS SYSTEM WILL BRING SOME SNOWS TO THE CONTDVD REGION AND MAINLY SHOWERY WEATHER (AT BEST) TO THE REMAINDER OF THE REGION DURING THIS TIME. COLDER WEATHER ON FRIDAY CAN ALSO BE EXPECTED. ALTHOUGH THIS SYSTEM LOOKS IMPRESSIVE AT FIRST GLANCE...I REALLY DONT THINK ITS GOING TO BRING THAT MUCH SENSIBLE WX TO THE REGION. BY 00Z FRI...FLOW ACROSS THE CONTDVD SHIFTS TO WESTERLY AND THEN NW DURING THE EARLY MORNING HOURS FRIDAY. THIS WILL EFFECTIVELY CUT OFF THE PRECIP ACROSS THE SW MTNS. FOR THIS REASON...I HAVE MOVED THE ENDING TIME OF THE WSW FOR THE SAN JUAN MTN REGION FROM 12Z FRIDAY TO 06Z FRIDAY. I WOULD NOT BE TOO SURPRISED IF LATER SHIFT MOVE THIS ENDING TIME TO 00Z FRIDAY. FOR THE C MTNS ON THE OTHER HAND...THE SNOW WILL BE PICKING UP AS THE FLOW BECOMES MORE WESTERLY THEN NW'LY. THE BEST CHANCE OF PRECIP FOR THIS REGION WILL BE THU NITE AND FRI. SEVERAL INCHES OF SNOW CAN BE EXPECTED. ONE OF THE REASONS WHY THE CWA WILL NOT SEE TOO MUCH IN THE WAY OF PRECIP WITH THIS TROUGH IS THAT THE BEST FORCING WILL BE MOVING OVER THE REGION DURING THE EARLY MORNING HOURS. WITH THE COLDEST AIR ALOFT MOVING OVER DURING THE NIGHTTIME HOURS...THE POTENTIAL FOR CONVECTIVELY DRIVEN PRECIP WILL BE AT A MINIMUM AT BEST. BY MID MORNING...FCST AREA WILL BE UNDER LARGE SCALE DESCENT ON THE BACKSIDE OF THE TROUGH...AND THIS DOWNWARD MOTION WILL TEND TO LIMIT ANY POTENTIAL FOR CONVECTION LATER IN THE DAY EVEN THOUGH THE LAPSE RATES WILL STILL BE RATHER IMPRESSIVE. GIVEN THE ABOVE...THE BEST CHANCE OF PRECIP ON THE PLAINS ON THIS DAY WILL LIKELY BE THE FAR E PLAINS...ESPECIALLY BACA COUNTY. OVER THE REMAINDER OF THE REGION I ONLY PAINTED ISOLATED POPS DURING THE DAY ON FRIDAY. AS MENTIONED EARLIER...IT WILL BE COOLER ON FRIDAY AND EXPECT MAINLY 50S ACROSS THE PLAINS...WITH 40S IN THE VALLEYS. AFTER THIS SYSTEM GOES BY...WE REALLY WONT SEE MUCH SENSIBLE WX DURING THE REST OF THIS FCST PD. FLOW GOES ZONAL BY LATE SUNDAY AND TRANSITIONS TO SW FLOW ALOFT BY MONDAY. ANOTHER WEAK BROAD TROUGH WILL CROSS THE REGION MONDAY AFTERNOON INTO EARLY TUESDAY BRINGING ANOTHER SHOT OF COOLER WX INTO THE REGION. THIS SYSTEM WILL ALSO BRING MORE SNOW SHOWERS MAINLY TO THE C MTNS. AFTER THIS SYSTEM GOES BY ANOTHER STOUT RIDGE IS EXPECTED TO BUILD OVER THE REGION BY MID WEEK. /HODANISH && .AVIATION... VFR CONDITIONS ARE EXPECTED AT THE TAF SITES TONIGHT AND THURSDAY. SOUTHWESTERLY WINDS ARE EXPECTED TO INCREASE ACROSS THE LOWER EASTERN SLOPES TONIGHT...WITH LLWS POSSIBLE AT COS THROUGH THE EARLY MORNING. GUSTY SW WINDS OF 20 TO 35 KT CAN BE EXPECTED AT ALL TAF SITES BY LATE THURSDAY MORNING WITH SHOWERS ACROSS THE HIGHER TERRAIN. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THURSDAY TO 2 AM MDT FRIDAY FOR COZ227>237. RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ229-230-233- 237. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT THURSDAY NIGHT FOR COZ066. WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT THURSDAY NIGHT FOR COZ068. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM MDT FRIDAY FOR COZ060. && 23/34
Hazardous weather outlook, Mar 31, 6:09 AM MDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 609 AM MDT WED MAR 31 2010 COZ058>089-093>099-011215- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 609 AM MDT WED MAR 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT MINIMUM RELATIVE HUMIDITIES THIS AFTERNOON ARE EXPECTED TO DROP BELOW 15 PERCENT ACROSS THE SOUTHEAST PLAINS. THE SOUTHEAST PLAINS WILL ALSO SEE SOUTHWEST WINDS AT 15 TO 30 MPH WITH GUSTS TO 40 MPH IN SOME AREAS. THESE WEATHER CONDITIONS...COMBINED WITH THE DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR THIS AFTERNOON AND EARLY THIS EVENING. TONIGHT SNOW IS EXPECTED TO ACCUMULATE OVER THE CONTINENTAL DIVIDE. IN GENERAL...ONE TO THREE INCHES CAN BE EXPECTED OVER THE CENTRAL MOUNTAINS...WITH THREE TO SIX INCHES OVER THE SOUTHWEST MOUNTAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAVY SNOW WILL CONTINUE OVER THE SAN JUANS ON THURSDAY. SOUTHWEST WINDS OF 20-30 MPH WITH GUSTS AS HIGH AS 60 MPH WILL CREATE OCCASIONAL WHITE-OUT CONDITIONS OVER THE EXPOSED RIDGES AND PASSES...PARTICULARLY THURSDAY MORNING. THIS WILL RESULT IN HAZARDOUS TO IMPOSSIBLE TRAVEL CONDITIONS. TOTAL SNOWFALL OF 10 TO 20 INCHES WILL BE POSSIBLE OVER THE SAN JUANS BY FRIDAY MORNING. AVALANCHE DANGER WILL ALSO SIGNIFICANTLY RISE ON THURSDAY AND FRIDAY FOR THE BACKCOUNTRY. OVER THE REST OF THE CONTINENTAL DIVIDE...TOTALS OF 3 TO 12 INCHES ARE EXPECTED...WITH THE HIGHEST TOTALS OVER THE NORTHERN PORTION OF THE SAWATCH MOUNTAINS. SOME ACCUMULATING SNOW MAY ALSO FALL OVER THE EASTERN MOUNTAIN RANGES...INCLUDING THE PIKES PEAK REGION AND SPANISH PEAKS REGION...LATE THURSDAY INTO FRIDAY MORNING. THERE ARE STILL SOME UNCERTAINTIES IN THE STRENGTH AND TRACK OF THE STORM WHICH WILL DETERMINE HOW MUCH SNOW TO EXPECT EAST OF THE DIVIDE. INTERESTED PARTIES SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY TONIGHT OVER THE SOUTHWEST AND CENTRAL MOUNTAINS. 28/44
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:53 AM MDT | Winter Storm Warning | PUB | Conejos, Mineral, Rio Grande | 44 hr |
| Mar 31, 3:53 AM MDT | Winter Weather Advisory | PUB | Chaffee, Lake, Mineral, Rio Grande, Saguache | 48 hr |
Nearby
Red Flag Warnings in Colorado, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.